Ask an expert
Question

24 Feb 2004

Heavy periods after child birth & sterilization
Dear Doc

Had first baby 4 1/2 yrs ago since then have given birth to 2 more children (Caecar) after my last baby 1 1/2 yrs ago I had a sterilization. Have not had periods for 3 1/2 yrs. Started first period 4 months after stop breastfeeding of last baby. (Dec 2002). Since then my periods are very painful and heavy clotting lasting up to five days. It is like fload gates. What could this be. Using no medicaton at all. Drs not been helpful, say have intestinal bug. Please help me I am desperate at this stage and we don't have a medical aid to keep going back to the Dr.
Answer 392 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

You may have been on hormonal contraception (Pill or injection) before the baby and this tends to make periods lighter. Thus it is quite common to have heavier periods when you stop the hormonal contraception after the sterilisation. You should have a check-up to see that there is nothing wrong with the uterus or cervix. If not, you could try taking Ponstan or Cyclokapron with your periods.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19306 votes
Vote